Nebraska, 2003

Hail in Nebraska, June 14, 2003

June 14, 2003 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 1:00 PM MST, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 14, 1:00 PM MST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT SAT JUN 14 2003

.SHORT TERM...TRANQUIL EARLY SUMMERTIME PATTERN IN NEAR
TERM AS HEIGHTS AND THICKNESSES INCREASE TONIGHT AND SUNDAY. UPPER
LEVEL RIDGE OVER DESERT SOUTHWEST REGION WILL SHARPEN AND EXTEND
NORTHWARD OVER CYS FORECAST AREA WITH A RELATIVELY DRY AIRMASS.
SURFACE PRESSURE PATTERN WILL REMAIN NONDESCRIPT SO WINDS SHOULD BE
LIGHT AND DRIVEN PRIMARILY BY DIURNAL HEATING. WILL KEEP MENTION OF
ISOLATED SHOWERS AND THUNDERSTORMS IN FOR THIS EVENING OTHERWISE
TONIGHT WILL BE PARTLY CLOUDY WITH TEMPERATURES DIPPING INTO THE
50S...WITH MAINLY 40S IN THE MOUNTAINS AND IN CARBON AND ALBANY
COUNTIES. SUN WILL BE PARTLY TO MOSTLY SUNNY WITH TEMPS WARMING INTO
THE 80S AT MOST LOWER ELEVATIONS. THE AIRMASS IS PROGGED TO BECOME
SLIGHTLY UNSTABLE SUN AFTERNOON...AND WITH SOME MID LEVEL MOISTURE
LURKING ABOUT...CANNOT RULE OUT A FEW LATE DAY SHOWERS AND
THUNDERSTORMS ALTHOUGH MOST LOCATIONS WILL REMAIN DRY.

.LONG TERM...A TROF ALOFT REMAINS POSITIONED JUST OFF THE PAC NW
COAST WITH RIDGING ALOFT OVER AND EAST OF THE CYS CWA. THE
HEMISPHERIC ANOMALIES SUPPORT THIS ANCHORING WITH A GRADUAL EASTWARD
DRIFT TOWARD WEEK/S END.  SAT NIGHT AND SUNDAY SHOULD BE WARM WITH
BUILDING HEIGHTS AND THICKNESS VALUES OVR THE CWA. BELOW NORMAL PCPN
WATER AMOUNTS WITH SLIGHT INSTABILITY ON SUNDAY SHOULD RESULT IN ONLY
ISOLD PM TSTMS. SUN LOOKS LIKE THE BEST DAY IN FCST PERIOD...
GENERALLY DRY AND MILD ACROSS THE CWA. A SHORT WAVE IS ADVERTISED TO
MOVE INTO THE RIDGE BY LATE MON INTO TUE FOR AN INCREASING THREAT FOR
PM TSTMS. PCPN WATER AMOUNTS AGAIN INCREASE TO ABOVE NORMAL MON AND
TUE WITH PM INSTABILITY INTENSIFYING. TUE COULD SEE A RETURN OF
INTENSE SCT PM TSTMS WITH LOCALLY HEAVY RAIN. WEDNESDAY WILL BE A
REPEAT OF TUESDAY WITH STRONG SCATTERED PM TSTMS. THE UPPER LEVEL
TROF IS EXPECTED TO MOVE EAST OVER THE PAC NW  AFTER MID WEEK WITH A
DEVELOPING CUTOFF LOW IN CALIFORNIA. THIS SHOULD REINFORCE THE
MOISTURE OVER WYOMING FOR SCATTERED TSTMS FOR THE REMAINDER OF THE
FORECAST PERIOD. TEMPS WILL REMAIN AT OR ABOVE NORMAL THRU THE WEEK.
SURFACE WINDS WILL GENERALLY BE LIGHT AS WELL. A TYPICAL SUMMER
PATTERN FOR THE CYS CWA.

.CYS...
WY...NONE.
NE...NONE.

WTP/JMR
Hazardous weather outlook, Jun 14, 9:39 AM MST, 5 hours 29 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-151145-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 AM MDT SAT JUN 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE ATMOSPHERE WILL BE DRY AND MORE STABLE THIS AFTERNOON AND EVENING
OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE.
THEREFORE ONLY A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AND THEY WILL NOT BE INTENSE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BECOME MORE NUMEROUS OVER SOUTHEAST WYOMING AND
THE WESTERN NEBRASKA PANHANDLE TUESDAY AND WEDNESDAY AS A COLD FRONT
MOVES THROUGH THE REGION.  SOME OF THE THUNDERSTORMS TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING WILL LIKELY PRODUCE SEVERE WEATHER.
THE OTHER DAYS...THE COVERAGE OF THE ACTIVITY WILL BE LESS AND ANY
THUNDERSTORMS WILL BE LESS INTENSE.

.SPOTTER ACTIVATION STATEMENT...

SPOTTER ACTIVATION FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA
PANHANDLE IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
June 14, 3:08 PM MST to 3:13 PM MST
Where
Box Butte County, 23 mi N of Alliance
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
42.433, -102.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364043.